Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had partial thyroidectomy. Experiencing joint pain, weight gain and allergy symptoms. Am I at risk?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
i had a partial thyroidectomy, about 4 years ago due to nodules, No medication and no follow-ups. This past year have been experiencing joint pain, plantar fasciitis, weight gain, extreme fatigue, worsening allergy symptoms, depression, dry itchy peeling skin, itchy rashes too on my shins. I am 51 yo female. i am a fitness instructor and experienced an episode where my muscles cramped up terribly at the end of one of my classes and the worst shortness of breath I have ever had, it lasted a few minutes. I realize this may be hypothyroidism and know I should see my specialist.Am i at high risk?
Posted Sat, 19 Jan 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 40 minutes later
Dear XXXXXXX,
Thanks for writing in. The symptoms you have noted could be related to hypothyroidism but they are not specific to it. Partial thyroidectomy increases the risk of developing hypothyroidism so first thing to do in your case is to check thyroid function tests. If the results suggest hypothyroidism then to take treatment &see if the symptoms resolve within 2-3 months. If they dont additional evaluation for other causes needs to be done. If thyroid function is normal then better to see a dermatologist &dermatologist. It would also be worthwhile taking calcium, vitamin D & multivitamin supplements till that time.
Hope this helps.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor